MAUDE Adverse Event Report: COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; FAD STENT, URETERAL

COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; FAD STENT, URETERAL
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Intraoperative Pain (2662); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Occupation: radiology technician.Pma/510(k) #: k171603.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that a flexible stiffener was difficult to remove from the catheter of an ultrathane cope nephroureterostomy set.The guidewire, stiffener, and catheter were all flushed prior to insertion.The procedure was successfully completed with a second set, though wire and stiffener were also difficult to remove and had to be removed together.No other adverse effects were reported for this incident.Additional information regarding device and patient details has been requested, but is currently unavailable.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: a2, a4, b5, b7, d9, e4 correction: h6 (annex e).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received from the customer (b)(6) 2022 regarding patient demographics and event details.The procedure was a scheduled nephroureteral stent exchange that occurs every 3 months for the patient.It was reported the procedure was more painful and lasted longer than expected.No other adverse effects were reported for the patient.It was reported that the nephroureteral stent and inner plastic stiffener were both flushed with saline before being put together and advanced over the wire for placement.The inner plastic cannula would not easily come out of the catheter, and both were removed with force.A new device was prepped with the same results; however, the stiffener and catheter were able to be forced apart in order to place the 10x24 nephroureteral stent with difficulty.The user noted that the devices were "not as slippery as they used to be.".
 
Additional Manufacturer Narrative
Investigation / evaluation: on 03aug2022, cook medical inc.Received a complaint from a representative of (b)(6)center, located in the city of (b)(6).Regarding an ultrathane cope nephroureterostomy set (rpn: ult10.2-10.2-24-nucl-b-rh; lot: 14321527).It was reported that during a scheduled nephroureteral stent exchange on (b)(6) 2022, the physician had difficulty removing the flexible stiffener from the catheter.The guidewire, stiffener, and catheter were all flushed prior to insertion.The procedure was successfully completed with a second set, though wire and stiffener were also difficult to remove and had to be removed together.The procedure was said to be more painful and lasted longer than expected.No other adverse effects were reported for the patient.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), quality control procedures, and specifications of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, in response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also completed a review of the dhr.The dhrs for lot: 14321527, the catheter sub-assembly lot: (sa14258107), the radiopaque band tubing lot: (sa14258107), and the catheter tubing raw material lot: (2153299.2) recorded no relevant nonconformances.The certificate of compliances for the catheter tubing (j25955228539) shows this lot was manufactured on 15may2021.Additionally, the supplied nyrt-4.8-100cm-tubing-w/hub-cap-label and the wclt-10.2-00cm are supplied by cook polymer technology (cpt).There were no abnormalities recorded during the incoming inspection process.To date, a further search of our database records revealed this complaint to be the only reported complaint associated with the complaint lot number.Cook also reviewed product labeling.Per the attached ifu, t_nucl_rev5, under the heading precautions: reads, a ptfe-coated wire guide must be used with this product.Activate hydrophilic coating, if present, by wetting surface of device with sterile water or saline.For best results, maintain wetted condition of device during placement.Based on the device master record review and supplied ifu, there is no indication the device was manufactured out of specification.There is no evidence of nonconforming material from this lot in house or in the field.Based on the information provided, no returned device, and the results of the investigation, cook medical concluded the root cause category would fall under cause traced to component failure, being defined as component failure without any design or manufacturing issue.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE COPE NEPHROURETEROSTOMY SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15188199
Report Number1820334-2022-01323
Device Sequence Number6540754
Product Code FAD
UDI-Device Identifier00827002481640
UDI-Public(01)00827002481640(17)241101(10)14321527
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2024
Device Model NumberN/A
Device Catalogue NumberULT10.2-10.2-24-NUCL-B-RH
Device Lot Number14321527
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/03/2022
Supplement Date Received by Manufacturer08/24/2022
12/02/2022
Initial Report FDA Received Date08/08/2022
Supplement Report FDA Received Date08/31/2022
12/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient Weight149 KG